Maine, 2005High Wind in Maine, September 1, 2005
September 1, 2005 · NWS CAR · 1 event in 1 county or zone
producing wind gusts to around 60 mph. contributing to power outages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of convection associated with the remnants of Hurricane Katrina produced a brief interval of strong gusty winds while crossing the region...producing wind gusts to around 60 mph. Trees and powerlines were blown down around Patten...contributing to power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 31, 2:23 AM EST, 23 hours 37 minutes earlier.
Area forecast discussion, Aug 31, 2:23 AM EST, 23 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
323 AM EDT WED AUG 31 2005
.SYNOPSIS...THE REMNANTS OF KATRINA WILL BRING A STEADY RAIN AND SCATTERED
THUNDERSTORMS TO THE REGION TODAY INTO TONIGHT. RAINFALL WILL BE HEAVY AT TIMES.
A COLD FRONT WILL CROSS THE STATE THURSDAY MORNING WITH IMPROVING CONDITIONS
FOR THE AFTERNOON. A BRIEF DRY SPELL EXPECTED FOR FRIDAY AND THEN ANOTHER
COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH SCATTERED
SHOWERS.
&&
.SHORT TERM (TODAY THROUGH THURSDAY)...
HAVE BASED THIS PORTION OF THE FORECAST ON THE FASTER GFS. EXPECT
THE REMNANTS OF KATRINA TO PASS TO THE WEST OF THE STATE TODAY AND
TONIGHT THEN MOVE TO THE NORTH OF THE REGION THURSDAY. HAVE INCLUDED
HEAVY RAIN IN THE GRIDS. SOME BREAKS OF SUN POSSIBLE IN THE WARM
SECTOR TODAY. FAVORABLE SHEAR CONDITIONS WITH DIFFLUENCE ALOFT
THIS AFTERNOON INTO THIS EVENING. ALSO TROPICAL AIR MASS IN PLACE.
SO WILL MENTION ISOLATED THUNDERSTORMS THIS MORNING AND SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SOME CONCERN FOR
AREAS THAT RECEIVED HEAVY RAIN YESTERDAY SO WILL ISSUE FLS. EXPECT
IMPROVING CONDITIONS THURSDAY AS DRIER AIR MOVES IN FROM THE WEST.
HAVE CREATED TEMPERATURE GRIDS WITH A COMBINATION OF THE GFS AND
MAV. TEMPERATURES ACROSS THE COASTAL WATERS GENERATED WITH THE
NAM12. HAVE USED GFS FOR WIND GRIDS. MANUAL MODIFICATIONS MADE TO
BOTH THE SKY AND POP GRIDS.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
ONLY MADE MINOR CHANGES FROM PREVIOUS GRIDS FROM THURSDAY NIGHT INTO SATURDAY.
THESE CHANGES WERE MAINLY FOR THE POPS & SKY. DECIDED TO BE MORE OPTIMISTIC AS
GFS/UKMET & THE NAM ALL POINT TO A DRY SPELL BEFORE THE NEXT SYSTEM BRINGS MORE
SHOWERS FRIDAY NIGHT INTO EARLY SATURDAY. NO CHANGES WERE MADE BEYOND SATURDAY AS
HIGH PRES IS FCST TO BUILD IN ON SUNDAY AND REMAIN IN CONTROL INTO EARLY NEXT
WEEK.
&&
.AVIATION...
CONDITIONS TO BE AT IFR/LIFR MAINLY FOR CIGS OVER THE NEXT 24 HOURS W/REMNANTS OF
KATRINA PULLING ACROSS THE NERN U.S. LLWS IS A CONCERN LATE THIS AFTERNOON AND
PARTICULARLY TONIGHT W/925 WINDS HITTING 40 KTS.
&&
.MARINE...
HAVE INITIALIZED THE WIND GRIDS WITH THE GFS. HAVE MADE A FEW MINOR
MODIFICATIONS TO KEEP MAX WIND SPEEDS AT 25 KNOTS...OTHERWISE HAVE
USED THE GFS WIND FIELD AS IS. WAVE GRIDS CREATED WITH THE WNA
WAVE WATCH III. CURRENT OBSERVATIONS SHOWING SEAS RUNNING A LITTLE
BELOW WAVE MODEL SO HAVE LOWERED HEIGHTS EARLY TODAY BUT WITH LONG
SOUTHEAST FETCH STRETCHING ACROSS THE GULF OF MAINE...EXPECT
NUMBERS LATER TODAY AND TONIGHT TO BE REASONABLE SO HAVE NOT MADE
ANY ADDITIONAL MODIFICATIONS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 FROM NOON TODAY TO 6 AM
FRIDAY.
&&
SHORT TERM/MARINE...MIGNONE
LONG TERM/MARINE...HEWITT
AVIATION...HEWITT/MIGNONEHazardous weather outlook, Aug 31, 2:43 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EDT WED AUG 31 2005
ANZ050-MEZ001>006-010-011-015>017-029>032-011000-
EASTPORT ME TO STONINGTON ME OUT TO 25 NM-NORTHWEST AROOSTOOK-
NORTHEAST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
343 PM EDT WED AUG 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY HAS BEEN ISSUED FOR WASHINGTON...HANCOCK...AND
PENOBSCOT COUNTIES FOR TONIGHT. SOUTHERLY WINDS 25 TO 35 MPH WITH
GUSTS TO 50 MPH MOSTLY OVER HIGHER TERRAIN CAN BE EXPECTED IN THE
ADVISORY AREA TONIGHT. THE REMINDER OF THE REGION COULD EXPERIENCE
WIND GUSTS TO 30 MPH TONIGHT ESPECIALLY OVER HIGHER TERRAIN OR IN
STRONG SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF A
HALF TO ONE INCH CAN ALSO BE EXPECTED TONIGHT. THIS RAINFALL COULD
ALLOW FOR SOME SMALL BROOKS AND STREAMS TO REACH NEAR BANKFUL. LOW
LYING AREAS WILL BE MOST PRONE FOR THE POTENTIAL OF MINOR FLOODING.
AREAS PREVIOUSLY SATURATED BY RECENT HEAVY RAINS WILL BE MOST
SUSCEPTIBLE TO FLOODING OF SMALL STREAMS...BROOKS AND AREAS OF
POOR DRAINAGE. THIS SATURATED AREA IS ROUGHLY FROM BAXTER STATE
PARK TO THE BRIDGEWATER AREA BETWEEN PRESQUE ISLE AND HOULTON ON
U.S. ROUTE 1.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT ANY HIGH WINDS...THUNDERSTORMS...OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN CARIBOU MAINE.
FOSTER
In the hours before
Special weather statement, Aug 31, 10:49 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1149 PM EDT WED AUG 31 2005
MEZ004-005-010-031-010530-
PISCATAQUIS AND PENOBSCOT COUNTIES...
1149 PM EDT WED AUG 31 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 1143 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND EMBEDDED THUNDERSTORMS WITH STRONG GUSTY WINDS...STRETCHING FROM
9 MILES NORTHEAST OF LOBSTER LAKE TO BLANCHARD. THE LINE WAS MOVING
NORTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 AM EDT INCLUDE...
KOKADJO... BLANCHARD... GREENVILLE...
LOBSTER LAKE... CHESUNCOOK... CAUCOMGOMOC LAKE...
MONSON... GUILFORD... RIPOGENUS...
THIS LINE OF SHOWERS HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4503 6964 4516 6881 4629 6880 4622 6969
HEWITTLocal storm report, Aug 31, 11:27 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1227 AM EDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG SEDGWICK 44.30N 68.62W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1115 PM NON-TSTM WND DMG SORRENTO 44.47N 68.18W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1121 PM NON-TSTM WND DMG BLUE HILL 44.41N 68.59W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES DOWN.
1142 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
POWER LINES DOWN ON ANDERSON ROAD.
1152 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
TREES AND POWER LINES.
1155 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME MESONET
POWER LINES DOWN ON NORTH STREET.
1155 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
POWER LINES DOWN ON AUTUMN AVE STARTED A FIRE.
&&
JOEHLocal storm report, Aug 31, 11:27 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1227 AM EDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG SEDGWICK 44.30N 68.62W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1115 PM NON-TSTM WND DMG SORRENTO 44.47N 68.18W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
1121 PM NON-TSTM WND DMG BLUE HILL 44.41N 68.59W
08/31/2005 HANCOCK ME LAW ENFORCEMENT
TREES DOWN.
1142 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON ANDERSON ROAD.
1152 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON SUMMER STREET.
1155 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
POWER LINES DOWN ON NORTH STREET.
1155 PM NON-TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
08/31/2005 PISCATAQUIS ME LAW ENFORCEMENT
POWER LINES DOWN ON AUTUMN AVE STARTED A FIRE.
&&
JAHSpecial weather statement, Sep 1, 1:12 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
212 AM EDT THU SEP 1 2005
MEZ002-004>006-010-011-015-016-031-032-010745-
AROOSTOOK...PENOBSCOT...HANCOCK...WASHINGTON AND PISCATAQUIS
COUNTIES...
212 AM EDT THU SEP 1 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT...
HANCOCK...WASHINGTON AND PISCATAQUIS COUNTIES...
AT 210 AM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOEWRS
AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY
WINDS...STRETCHING FROM 9 MILES EAST OF MASARDIS TO 7 MILES SOUTH OF
HOWLAND. THE LINE WAS MOVING NORTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 AM EDT INCLUDE...
HOWLAND... SHERMAN... MEDWAY...
SHERMAN STATION... EAST MILLINOCKET... PATTEN...
EASTON... LINCOLN... ISLAND FALLS...
THIS LINE HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH MINOR FLOODING POSSIBLE...
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4698 6803 4527 6955 4476 6813 4642 6774
HEWITTHigh Wind, Northern Penobscot
- When
- September 1, 2:00 AM EST to 3:00 AM EST
- Where
- Northern Penobscot forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2005$60 million · 26 events
- Dust Storm and Hail in Arizona, September 1, 2005$30,000 · 55 kt wind · 4 events
- Drought in West Virginia, September 1 to 30, 200522 events
- Drought in New Jersey, September 1 to 30, 200521 events
- Drought in Colorado, September 1 to 30, 200521 events
- Drought in Wisconsin, September 1 to 30, 200520 events
- Drought in Iowa, September 1 to 30, 200520 events
- Drought in Illinois, September 1 to 30, 200515 events
- Drought in Missouri, September 1 to 30, 200514 events
- Drought in Illinois, September 1 to 30, 200513 events
- Drought in Pennsylvania, September 1 to 30, 200510 events
- Drought in Illinois, September 1 to 30, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475196.